MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product found the lens returned with sticky residue on the lens and unable to evaluate due to residue.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -12.0 diopter, in the patients left eye (os), on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting and elevated intraocular pressure.The patient experienced blurred vision and pain.A shorter lens was implanted on (b)(6) 2017 and the problem was resolved.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6430437
Report Number2023826-2017-00461
Device Sequence Number551148
Product Code MTA
UDI-Device Identifier00841542103336
UDI-Public(01)00841542103336(17)180831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 FP - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;